Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

An elementary proof of Benedicks’s and Carleson’s estimates of harmonic measure of linear sets
HTML articles powered by AMS MathViewer

by Mikhail Sodin PDF
Proc. Amer. Math. Soc. 121 (1994), 1079-1085 Request permission

Abstract:

Benedicks and Carleson proved sophisticated estimates of harmonic measure of linear sets which have found applications in approximation theory and harmonic analysis. We give an elementary proof of these estimates. This proof allows us to relax the assumptions and strengthen estimates.
References
    N. I. Akhiezer and B. Ya. Levin, Generalizations of Bernstein inequality for derivatives of entire function, Studies in the Modern Problems of Complex Variables, Fizmatgiz, Moscow. (Russian)
  • Albert Baernstein II, An extremal problem for certain subharmonic functions in the plane, Rev. Mat. Iberoamericana 4 (1988), no. 2, 199–218. MR 1028739, DOI 10.4171/RMI/71
  • Michael Benedicks, Positive harmonic functions vanishing on the boundary of certain domains in $\textbf {R}^{n}$, Ark. Mat. 18 (1980), no. 1, 53–72. MR 608327, DOI 10.1007/BF02384681
  • —, Weighted polynomial approximation on subsets of the real line, preprint, Uppsala Univ. Math. Dept., 1981.
  • Lennart Carleson, Estimates of harmonic measures, Ann. Acad. Sci. Fenn. Ser. A I Math. 7 (1982), no. 1, 25–32. MR 667737, DOI 10.5186/aasfm.1982.0704
  • A. E. Fryntov, An extremal problem of potential theory, Dokl. Akad. Nauk SSSR 300 (1988), no. 4, 819–820 (Russian); English transl., Soviet Math. Dokl. 37 (1988), no. 3, 754–755. MR 950785
  • Paul Koosis, The logarithmic integral. I, Cambridge Studies in Advanced Mathematics, vol. 12, Cambridge University Press, Cambridge, 1988. MR 961844, DOI 10.1017/CBO9780511566196
  • B. Ya. Levin, V. N. Logvinenko, and M. L. Sodin, Subharmonic functions of finite degree bounded on subsets of the “real hyperplane”, Entire and subharmonic functions, Adv. Soviet Math., vol. 11, Amer. Math. Soc., Providence, RI, 1992, pp. 181–197. MR 1188008
  • L. I. Ronkin, Introduction to the theory of entire functions of several variables, Translations of Mathematical Monographs, Vol. 44, American Mathematical Society, Providence, R.I., 1974. Translated from the Russian by Israel Program for Scientific Translations. MR 0346175, DOI 10.1090/mmono/044
  • A. C. Schaeffer, Entire functions and trigonometric polynomials, Duke Math. J. 20 (1953), 77–88. MR 52512, DOI 10.1215/S0012-7094-53-02008-0
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C85, 31A15
  • Retrieve articles in all journals with MSC: 30C85, 31A15
Additional Information
  • © Copyright 1994 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 121 (1994), 1079-1085
  • MSC: Primary 30C85; Secondary 31A15
  • DOI: https://doi.org/10.1090/S0002-9939-1994-1189752-0
  • MathSciNet review: 1189752